@sleepy-rbd Glad you are still checking in! Hope all is well.
@pereise1 I have indeed tried nicotine patches. They seem to have a synergistic effect on my medication. I would, as you mentioned, try cutting them and using a lower dose. There’s actually a case study using it in a pwn with success.
@ferret I am checking in more often now, btw!
I’ve tried 7mg patches which I believe is the lowest dose. I’ll feel more awake but I have to take the patch off *before* I start to sweat because if not, the amount I’ve absorbed will still make me feel anxious later on. I could try cutting it in pieces, hopefully that’ll help.
Jason has used Nicotine patches in the past when he has long trials. He says it gets him over the hump when his meds are wearing off. He’s rarely posting here any more so you may want to pm him.
If you’re getting anxiety, then I suspect the dosage is too high for you. Have you tried a lower dosage? Or cutting the patch into two or even four pieces?
Thanks for posting this Jason!
Still nobody following up on my finding that a half a grain of rice worth of cannabis oil (Indica land race) sublingually just before bed eliminated my cataplexy.
I play, from time to time, and eliminate the oil from my regimen. The result is always the return of cataplexy within 7 days.
I would REALLY like to hear from others who have tried this… in the non-rx section of the forum.
Pharmaceuticals are not for everyone especially those with no insurance or those who experience side effects from them.
Great! Many thanks to you guys!
Yes, we are back and in action! I just noticed some broken things. Like when I tried to reset my password, since I somehow forgot it, I couldn’t. Would you mind poking around the site, like trying to make a new user account and seeing if anything is broken? I updated a lot of the stuff so hopefully it has fixed some things.
I know I’m three years late to the conversation, but I ended up here because the Xyrem pharmacist just majorly failed in answering my question (THIS question, regarding dilution ratios and the reasoning behind them…). (Worse, he managed to make me feel like my question or I were somehow “sketchy”…Or just weird.)
Anyway, the question was always there, but the answer(s) became more important once I started misplacing those millions of dosing bottles (that I never throw away — because SO MUCH PLASTIC! — but which somehow, although I have dozens, are suddenly not always there when I need them…). Because I know it’s time to finally SLEEP, I’ve lately sometimes taken the undiluted dosage directly from the syringe, followed immediately by “appropriate” amounts of water or tea. I have noticed no difference in how I feel afterward, but I can’t help but wonder:
— Does this affect absorption/efficacy?
— Does this have the possibility of affecting the stomach lining (or something else)..?
I mean, they made SUCH a big deal about PERFECTLY measuring the water with the dosage, but I can’t really fathom WHY. What’s a little more or a little less? What’s wrong with the mix actually occurring in the stomach, itself, within no more than a second?
The pharmacist seemed totally horrified that I had taken the medication this way. Of course, this is why I was asking him — am I truly (or potentially) doing something undesirable with this method? If so, how/why? His answer: “This is the ratio that was approved by the FDA.” Sure – great! But what — preferably in layman terms — is the science behind that decision? He merely repeated that that is what the FDA approved, and I must not deviate from those instructions. Also, he said that it’s “OK” to have an extra sip of water after (presumably to wash it down), but that the two to three cups of tea I bring to bed is absolutely not advised. (He then made clear that additional liquids — of any kind, including water –are not advised because they don’t want you getting up in the middle of the night and getting hurt on your way to/from the loo. I explained that these meds do not always knock me out, and actually give me some pretty powerful munchies. The tea is my effort to refrain from eating — because I did see graphs from a study that illustrate how any food ingested within the NO-EAT time zone actually kills the efficacy of the drug. Personally, I still feel exactly the same [groggy, etc], food or no, but I am willing to accept that food might affect the ability of the drug to put me into the needed level of deep sleep…).
I think those of us showing up in this forum want/need to know the how/why — so we can figure out what works best for each of us. It’s disappointing that such information is not readily available to us — even from the pharmacists directly employed by Xyrem.
Final note for the poor soul with chronic nausea (I get the nausea during my frequent tea-induced trips to the bathroom — or whenever I give into those Xyrem munchies [shhhh!])… Your Xyrem may be my tequila. One good night of ill on the stuff, and I couldn’t even smell it without wanting to vomit (it was really powerful for years, but it does fade over time ). So, yeah, I agree it’s probably psychological. Also, I hope now that we are three years past your post, those horrible effects have finally faded!
Back to the original dilution issue: please, if anyone has an answer (BTW, I must thank the doctor who posted! That was the most insightful information yet [even if some was necessarily conjecture]!)… If someone has an answer, please do share. Tonight’s Xyrem team failed me 😉
Be safe everyone! I live in the state of Jalisco in Mexico and I am very proud of the Governor of Jalisco for taking the coronavirus seriously. His stance is opposite to the President of Mexico who thinks that good luck charms and faith are going to be all that is needed. We are in lockdown and practising extreme safety procedures if we MUST go out. Personally, I’ve been in lockdown for two weeks already because of a sprained calf muscle. I have been carefully watching the spread of this virus worldwide since the end of December and was well prepared as I have a fully stocked pantry.
Be safe, be smart and survive!
Just my opinion but I would suggest weaning off all medications for the next 10 – 14 days and repeating the psg/mslt. I dont think that simply adding another drug that you would also have to stop before proper testing is a very good idea.
You are correct in that your testing is probably not accurate due to medications but your Physician should have advised you to stop these meds prior to testing.
From your post about all anyone can tell is that you are sleepy and frustrated, are there other symptoms you are experiencing?
What does your daily schedule look like?
How about lab results?
Any more info you could provide may prove helpful with any advice you may find here
Best of luck